Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS Goodland, KS

June 27, 2021Hitchcock County, Nebraska

NWS Goodland, KS issued this special weather statement at Jun 27, 2021, 10:21 PM CDT for Hitchcock County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2021, 10:21 PM CDT (03:21 UTC)
Expired
Jun 27, 2021, 10:45 PM CDT
In force
24 min
Issued by
NWS Goodland, KS

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 122 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 74 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
74 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
2016 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS83 KGLD 280321
SPSGLD

Special Weather Statement
National Weather Service Goodland KS
1021 PM CDT Sun Jun 27 2021
 
NEZ080-280345-
Hitchcock NE-
1021 PM CDT Sun Jun 27 2021

...SPECIAL WEATHER STATEMENT...

At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Trenton, moving northeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Trenton.

LAT...LON 4034 10076 4016 10102 4022 10119 4035 10107
      4035 10077
TIME...MOT...LOC 0321Z 227DEG 11KT 4024 10104 

$$

DDT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 9:00 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 27, 9:00 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
800 PM MDT Sun Jun 27 2021

.SHORT TERM...(This evening through Tuesday night)
Issued at 223 PM MDT Sun Jun 27 2021

Isolated to scattered showers and a few thunderstorms are expected
each of the next couple of days along with cooler than average
temperatures.

The blocking high aloft remains centered over the Pacific
Northwest and southwest Canada through Tuesday night with the
upper trough east of the Rockies extending from the western Great
Lakes region into the central High Plains beginning to weaken.
Weak northerly surface flow transitions to weak southerly return
flow late Tuesday into Tuesday night as the surface high over the
Rockies moves over the plains. Showers and a few thunderstorms
forming mainly over the elevated terrain to the west each
afternoon are expected to move over portions of the forecast area
each day with some enhancement expected with weak short wave
troughs dropping southward into the high plains in the amplified
upper flow. Expect temperatures to change little over the next
couple of days with a gradual warming trend developing by mid
week.

.LONG TERM...(Wednesday through Sunday)
Issued at 140 PM MDT Sun Jun 27 2021

At the start of the period, high pressure dominates the west coast
as well as southern and eastern portions of the CONUS. An upper
trough can be seen over eastern Canada, extending southwest towards
the Great Lakes.

For Wednesday into Thursday, high pressure retrogrades south of the
High Plains with the upper trough just to our northeast. These two
features will more or less battle each other during this timeframe,
with the region under a west to northwest flow aloft. Weak
disturbances rotate around the base of the trough, resulting in
chances for showers and thunderstorms both days.

On Friday, a closed low travels down from Canada into the Ohio River
Valley, strengthening the trough. This system sticks around through
at least Saturday, but could sit there until Sunday depending on
which model you believe. Eventually, it shifts to the east coast.
Meanwhile, ridging along the west coast starts to nudge its way into
the Plains at the end of the work week, patiently waiting for the
aforementioned system to progress on. Will have to wait and see how
quickly the ridge is able to build into the region. For now,
precipitation chances linger, returning each afternoon and evening
Friday through Sunday. However, confidence in these chances is low.

A slight warming trend is forecast during the long term period, with
highs in the upper 70s through mid 80s on Wednesday rising to the
80s/low 90s for Sunday. Low temperatures range in the mid 50s to low
60s through the period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 500 PM MDT Sun Jun 27 2021

VFR conditions are expected through the period at KGLD and KMCK.
The terminals remain under the influence of an upper level trough
over the area with periodic increases in mid level moisture moving
through from the northwest. This increase in moisture combined
with weak instability...primarily during the time of peak
heating...will support a slight chance to low chance for showers
and thunderstorms from the mid afternoon through mid to late
evening hours. At this time the scarcity of coverage precludes a
precipitation mention at this time. Otherwise, both terminals can
expect a northwest to northeast wind at speeds under 10kts through
the period. Its possible that outflow wind gusts could reach 30kts
or so through this evening.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...LOCKHART
LONG TERM...JBH
AVIATION...99
Hazardous weather outlook, Jun 27, 11:48 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
1048 AM MDT Sun Jun 27 2021

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281645-
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock-
Red Willow-
1048 AM MDT Sun Jun 27 2021 /1148 AM CDT Sun Jun 27 2021/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 27, 10:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1021 PM CDT Sun Jun 27 2021

NEZ080-280345-
Hitchcock NE-
1021 PM CDT Sun Jun 27 2021

...SPECIAL WEATHER STATEMENT...

At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Trenton, moving northeast at 15 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Trenton.

LAT...LON 4034 10076 4016 10102 4022 10119 4035 10107
      4035 10077
TIME...MOT...LOC 0321Z 227DEG 11KT 4024 10104

DDT

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:53 PM CDTSpecial Weather StatementGLDDundy37 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.